Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 321, NWS Tulsa, OK

August 13, 2020Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 13, 2020, 2:15 AM CDT for Osage County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2020, 2:15 AM CDT (07:15 UTC)
Expired
Aug 13, 2020, 3:15 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 2:40 AM CDTHAIL 1.75Hominy, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3207 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
1.0
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted.

241 
WUUS54 KTSA 130715
SVRTSA
OKC113-130815-
/O.NEW.KTSA.SV.W.0321.200813T0715Z-200813T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
215 AM CDT Thu Aug 13 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...

* Until 315 AM CDT.

* At 215 AM CDT, a severe thunderstorm was located 4 miles west of
  Hominy, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hominy and Osage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3650 9651 3641 9617 3623 9633 3627 9640
      3631 9644 3633 9645 3633 9647 3638 9652
      3639 9652 3640 9654 3641 9655 3642 9657
TIME...MOT...LOC 0715Z 301DEG 12KT 3641 9647 

HAIL...1.00IN
WIND...60MPH
 
$$

03
1 follow-up statement
416 
WWUS54 KTSA 130731
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
231 AM CDT Thu Aug 13 2020

OKC113-130815-
/O.CON.KTSA.SV.W.0321.000000T0000Z-200813T0815Z/
Osage OK-
231 AM CDT Thu Aug 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR SOUTHEASTERN OSAGE COUNTY...

At 231 AM CDT, a severe thunderstorm was located over Hominy, moving
east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Hominy...                         Osage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3641 9617 3623 9633 3627 9640 3631 9644
      3633 9645 3633 9647 3637 9649 3639 9652
      3640 9651 3642 9648 3648 9644 3648 9643
TIME...MOT...LOC 0731Z 291DEG 12KT 3640 9640 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:19 AM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Aug 13, 12:19 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1219 AM CDT Thu Aug 13 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms have the potential to impact all area
sites tonight and into Thursday morning. VFR conditions are
forecast at most sites outside of the thunderstorm areas.
However, MVFR conditions may be possible overnight at the
northwest Arkansas sites.

&&

.PREV DISCUSSION... /Issued 920 PM CDT Wed Aug 12 2020/

DISCUSSION...
Latest data continues to indicate convection develops across sern
KS and nern OK after midnight in low level warm advection regime.
As S/SWly low level jet strengthens across central/ern OK below
west-northwest flow aloft, activity should become organized
enough to spread across much of nern OK and nwrn AR through
Thursday morning, especially areas north of I-40. Trends in
ongoing forecast look good, but this update will reflect
increasing convective coverage through Thursday morning along with
higher QPF. Severe weather threat continues to look low, but is
nonzero.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  74  94  73 /  40  10  10  10
FSM   91  72  93  73 /  50  40  30  10
MLC   94  75  95  73 /  20   0  10  10
BVO   89  72  91  71 /  40  20  10  10
FYV   89  69  89  70 /  60  50  30  10
BYV   90  69  92  69 /  20  30  30  10
MKO   89  73  92  72 /  60  20  10  10
MIO   91  72  91  71 /  60  40  20  10
F10   91  74  94  72 /  30  10   0  10
HHW   97  75  97  75 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ049-053-064>066-071-073-075.

AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Aug 12, 4:27 PM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
427 PM CDT Wed Aug 12 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
427 PM CDT Wed Aug 12 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeastern Oklahoma.
	ONSET...After 2 am.

DISCUSSION...
Thunderstorms are expected to develop into the area late tonight from
the northwest. These storms will pose a limited risk of severe
weather, generally north of I-40. Locally heavy rainfall is also
possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY and TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms will likely be ongoing across portions of
northeast Oklahoma, spreading into northwest Arkansas Thursday
morning before weakening. Additional scattered thunderstorms are
expected to develop across portions of northeast Oklahoma and
northwest Arkansas Thursday night into Friday morning. A few of these
storms could be severe with marginally severe hail and strong gusty
winds. In addition, a very moist air mass will remain in place, and
with the slow storm motions expected, locally heavy rainfall will
again be possible.

Afternoon heat index values around 105 degrees will be possible
through the weekend, and additional Heat Advisories may be needed
for portions of eastern Oklahoma and northwest Arkansas. A cold front
is forecast to arrive late in the weekend, with notably cooler and
drier weather possible by early next week.

weather.gov/tulsa contains additional information.

69

In the hours before

Special weather statement, Aug 13, 12:24 AM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 AM CDT Thu Aug 13 2020

OKZ054-130615-
Osage OK-
1224 AM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
115 AM CDT...

At 1224 AM CDT, a strong thunderstorm was located 5 miles south of
Kaw City, moving east at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fairfax...                        Shidler...
Burbank...                        Southern Kaw Lake...
Apperson...

LAT...LON 3668 9694 3669 9693 3672 9692 3675 9689
      3675 9687 3674 9683 3676 9682 3677 9682
      3677 9679 3678 9679 3680 9644 3653 9645
      3658 9690 3660 9692 3659 9695
TIME...MOT...LOC 0524Z 271DEG 28KT 3668 9685
Special weather statement, Aug 13, 12:52 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1252 AM CDT Thu Aug 13 2020

OKZ054-059-130645-
Osage OK-Pawnee OK-
1252 AM CDT Thu Aug 13 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE AND CENTRAL
PAWNEE COUNTIES UNTIL 145 AM CDT...

At 1252 AM CDT, a strong thunderstorm was located near Ralston,
moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Ralston...                        Blackburn...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3643 9681 3655 9674 3644 9644 3629 9648
TIME...MOT...LOC 0552Z 287DEG 23KT 3650 9669
Local storm report, Aug 13, 2:01 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
201 AM CDT THU AUG 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     HAIL             BURBANK                 36.69N 96.73W
08/13/2020  E1.75 INCH       OSAGE              OK   PUBLIC

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 12:24 AM CDTSpecial Weather StatementTSAOsage51 min
Aug 13, 12:50 AM CDTSevere Thunderstorm WarningTSAOsage40 min
Aug 13, 12:52 AM CDTSpecial Weather StatementTSAPawnee53 min
Aug 13, 12:58 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee25 min
Aug 13, 1:21 AM CDTSevere Thunderstorm WarningTSAOsage54 min
Aug 13, 1:26 AM CDTSevere Thunderstorm WarningTSAOsage34 min
Aug 13, 1:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min
Aug 13, 2:20 AM CDTSpecial Weather StatementTSAOsage25 min
Aug 13, 2:27 AM CDTSpecial Weather StatementTSATulsa48 min
Aug 13, 2:40 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa50 min
Aug 13, 2:53 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Aug 13, 2:58 AM CDTSpecial Weather StatementTSAOsage47 min
Aug 13, 3:04 AM CDTSevere Thunderstorm WarningTSAOsage41 min
Aug 13, 3:06 AM CDTSpecial Weather StatementTSACreek39 min
Aug 13, 3:07 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee, Tulsa3 hr
Aug 13, 3:23 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa52 min
Aug 13, 3:26 AM CDTSevere Thunderstorm WarningTSATulsa, Wagoner49 min
Aug 13, 3:36 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa39 min
Aug 13, 3:39 AM CDTFlash Flood WarningTSATulsa5 hr
Aug 13, 3:44 AM CDTSevere Thunderstorm WarningTSAOsage34 min
Aug 13, 3:54 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner51 min
Aug 13, 3:57 AM CDTAreal Flood AdvisoryTSAOkmulgee, Tulsa, Wagoner3 hr
Aug 13, 4:20 AM CDTSpecial Weather StatementTSAOsage40 min
Aug 13, 4:21 AM CDTSpecial Weather StatementTSATulsa39 min
Aug 13, 4:23 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Okmulgee, Wagoner52 min
Aug 13, 4:33 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner42 min
Aug 13, 4:40 AM CDTSpecial Weather StatementTSATulsa35 min
Aug 13, 5:07 AM CDTSpecial Weather StatementTSACherokee, Haskell, Sequoyah53 min
Aug 13, 5:27 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah48 min
Aug 13, 5:29 AM CDTSpecial Weather StatementTSATulsa31 min
Aug 13, 6:01 AM CDTSpecial Weather StatementTSASequoyah44 min
Aug 13, 6:55 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner2 hr
Aug 13, 7:06 AM CDTSpecial Weather StatementTSALatimer24 min
Aug 13, 7:32 AM CDTSpecial Weather StatementTSALatimer28 min
Aug 13, 7:44 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Okmulgee and 1 more3 hr
Aug 13, 8:16 AM CDTSpecial Weather StatementTSALatimer44 min
Aug 13, 9:01 AM CDTSpecial Weather StatementTSALeFlore44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.